Tylenol is a popular pain relief brand, but new studies are showing that its main ingredient, acetaminophen, is linked to extreme medical ailments.
Dr. Manny Alvarez says, "We know that this medication is probably one of the leading medications that basically can lead to liver failure. If you overdose on acetaminophen, or you combine it with alcohol it's quite dangerous."
The Food and Drug Administration recommends health professionals stop recommending more than 325 milligrams of the drug. The FDA also notes that accidental overdose of the medication accounts for nearly half of all cases of acetaminophen-related liver failure in the U.S.
The FDA requested that drug companies restrict the acetaminophen content of their products, and more than half have complied. Be aware that some products remain on the market with higher acetaminophen content, which has been linked to liver disease and a potentially deadly skin rash called Stevens-Johnson Syndrome.